MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52543
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving angioplasty of the superficial femoral artery (sfa), another manufacturer¿s 0.035-inch wire became stuck in a cxi support catheter.Ipsilateral access was obtained in the common femoral artery to target the popliteal artery.The cxi was advanced through another manufacturer¿s 5-french sheath, and the catheter reportedly passed some heavy calcification as it was advanced into the sfa.Resistance was not encountered during insertion or advancement of the catheter.Within the first thirty minutes of the procedure, the decision was made to exchange the wire for a hydrophilic wire, to continue further down the limb and into the popliteal vessel.As the user attempted to remove the wire from the catheter, it would not come back through the catheter and appeared to be stuck; therefore, the user cut the hub of the catheter, and the wire was removed.The catheter did not separate.Per the user, the wire was intact upon removal.The wire was not altered prior to use.Another cxi catheter and 0.018-inch wire were used to reach the target lesion and successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving angioplasty of the superficial femoral artery (sfa), another manufacturer¿s 0.035-inch wire became stuck in a cxi support catheter.Ipsilateral access was obtained in the common femoral artery to target the popliteal artery.The cxi was advanced through another manufacturer¿s 5-french sheath, and the catheter reportedly passed some heavy calcification as it was advanced into the sfa.Resistance was not encountered during insertion or advancement of the catheter.Within the first thirty minutes of the procedure, the decision was made to exchange the wire for a hydrophilic wire, to continue further down the limb and into the popliteal vessel.As the user attempted to remove the wire from the catheter, it would not come back through the catheter and appeared to be stuck; therefore, the user cut the hub of the catheter, and the wire was removed.The catheter did not separate.Per the user, the wire was intact upon removal.The wire was not altered prior to use.Another cxi catheter and 0.018-inch wire were used to reach the target lesion and successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation; however, a photo was provided.The photo shows the catheter hub with catheter material inside and a separated section of the catheter, cut by the user as stated.The section of the catheter with the hub and the separated catheter section are both twisted and dented.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The device instructions for use (ifu) states, "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient's anatomy contributed to this incident.The catheter reportedly passed heavy calcification as it was advanced into the sfa and then the wire became stuck.The photo of the device shows the catheter and hub are both twisted and dented, likely due to the calcification it passed through.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21864480
Report Number1820334-2025-00411
Device Sequence Number20007458
Product Code KRA
UDI-Device Identifier00827002525436
UDI-Public(01)00827002525436(17)270410(10)16000162
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52543
Device Catalogue NumberCXI-4.0-35-135-P-NS-DAV
Device Lot Number16000162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC AMPLATZ 0.035 WIRE; CORDIS 5FR BRIGHT TIP SHEATH
Patient SexUnknown